Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2011, 2:08 PM MST for Coconino County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 2:08 PM MST (21:08 UTC)
- Expired
- Jul 26, 2011, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 82 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WGUS55 KFGZ 262108
FFWFGZ
AZC005-270100-
/O.NEW.KFGZ.FF.W.0028.110726T2108Z-110727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 158 PM MST...DOPPLER RADAR INDICATES 2 TO 4 INCHES OF RAIN
HAS FALLEN THIS AFTERNOON IN THE UPPER REACHES OF JOHNSON WASH
EAST OF KANAB UTAH. ADDITIONAL RAINFALL WILL OCCUR THIS AFTERNOON.
JOHNSON WASH FLOWS SOUTHWARD FROM UTAH AND CROSSES HIGHWAY 89A...
7 MILES SOUTHEAST OF FREDONIA AT MILEMARKER 603.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF AREA
WASHES IN THE JOHNSON CREEK DRAINAGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. ONE FOOT OF FLOWING WATER
IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3692 11248 3695 11243 3700 11244 3700 11234
3690 11238 3686 11259
$$
412 follow-up statements
463
WGUS75 KFGZ 262337
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST TUE JUL 26 2011
AZC005-270100-
/O.CON.KFGZ.FF.W.0028.000000T0000Z-110727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
437 PM MST TUE JUL 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
EXTREME NORTH CENTRAL COCONINO COUNTY...
AT 432 PM MST...DOPPLER RADAR INDICATED MODERATE RAINFALL WILL
CONTINUE OVER THE KANAB AREA THROUGH 530 PM MST.
RADAR INDICATED 2 TO 4 INCHES OF RAIN HAD FALLEN THIS AFTERNOON IN
THE UPPER REACHES OF JOHNSON WASH EAST OF KANAB UTAH.
JOHNSON WASH FLOWS SOUTHWARD FROM UTAH AND CROSSES HIGHWAY 89A AT
MILEMARKER 603...7 MILES SOUTHEAST OF FREDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3692 11248 3695 11243 3700 11244 3700 11234
3690 11238 3686 11259
$$047
WGUS75 KFGZ 270054
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
554 PM MST TUE JUL 26 2011
AZC005-270103-
/O.EXP.KFGZ.FF.W.0028.000000T0000Z-110727T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
554 PM MST TUE JUL 26 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MST FOR EXTREME
NORTH CENTRAL COCONINO COUNTY...
NO REPORTS OF FLASH FLOODING ON THE JOHNSON WASH NEAR FREDONIA HAVE
BEEN RECEIVED. THE FLASH FLOOD WARNING FOR THE ARIZONA PORTION OF
JOHNSON WASH WILL EXPIRE AT 600 PM MST.
LAT...LON 3692 11248 3695 11243 3700 11244 3700 11234
3690 11238 3686 11259
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:00 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 26, 10:00 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE JUL 26 2011 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE NEXT SEVERAL DAYS BRINGING DAILY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. && .DISCUSSION...A MOIST AIRMASS IS IN PLACE ACROSS THE NORTHLAND THIS MORNING...AS EVIDENCED BY THE 1.2 INCHES OF PRECIPITABLE WATER IN THIS MORNING'S 12Z SOUNDING AT KFGZ. COCONINO COUNTY REMAINS UNDER ABUNDANT CLOUD COVER AND MAY SEE A LATER START TO ENHANCED CONVECTION DUE TO A DELAYED START TO SURFACE HEATING. STRONGER STORMS MAY FORM EARLIER IN NAVAJO AND APACHE COUNTIES WHICH HAVE SEEN MORE SUNSHINE THUS FAR. CURRENT FORECAST REFLECTS ANTICIPATED CONDITIONS WELL AT THIS TIME. && .PREV DISCUSSION /330 AM MST/...ABUNDANT MOISTURE RESIDES OVER THE REGION THIS MORNING. PRECIPITABLE WATER VALUES NEAR OR OVER ONE INCH...AND SURFACE DEWPOINTS ARE IN THE 50S AND LOW 60S. A MID-LEVEL DISTURBANCE LOCATED ACROSS WEST-CENTRAL AZ WILL MOVE SLOWLY NORTH TO NEAR THE UT/AZ BORDER BY EARLY AFTERNOON...AND MAY BECOME A FOCUS FOR CONVECTION LATER TODAY IF SUFFICIENT SFC HEATING OCCURS. OVERALL INSTABILITY DOES NOT LOOK TOO IMPRESSIVE FOR MOST AREAS...SO EXPECTING LITTLE IF ANY SEVERE WEATHER TODAY. HOWEVER...WITH THE DEEP MOISTURE...STORMS THAT DEVELOP WILL BE EFFICIENT RAINFALL PRODUCERS. FOR THIS REASON...WE WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG/NORTH OF THE MOGOLLON RIM AND WHITE MTNS TODAY. THIS INCLUDES THE RECENTLY BURNED AREAS. A DRYING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY FOR THE WESTERN PORTION OF AZ...BUT MOISTURE WILL LIKELY REMAIN IN PLACE ACROSS THE EASTERN PART OF THE STATE. CURRENT MODEL TRENDS INDICATE THAT MOISTURE WILL SURGE BACK OVER ALL OF NORTHERN ARIZONA FRIDAY AND THE WEEKEND FOR AN UPSWING IN THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 18Z PACKAGE...DEEP MOISTURE ACROSS NORTHERN ARIZONA TODAY WILL PRODUCE SCATTERED TO WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS FROM 17Z TO 04Z. COVERAGE WILL DECREASE AFTER 04Z WITH ISOLATED TO SCATTERED THUNDERSTORMS FORECAST OVERNIGHT. EXPECT ERRATIC AND GUSTY WINDS WITH MVFR TO LOCAL IFR CONDITIONS NEAR HEAVY SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR ZONES AZZ004>007-009>017-039-040. && PUBLIC..................KD/JJ AVIATION................MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 26, 3:49 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST TUE JUL 26 2011 AZZ004>018-037>040-270300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 349 AM MST TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY. SOME STORMS MAY PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 10 AM MST UNTIL 8 PM MST FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD TO THE UTAH BORDER. SOME SMALL HAIL MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. A SLIGHT DRYING TREND IS FORECAST FOR WESTERN ARIZONA WEDNESDAY AND THURSDAY...WITH MOISTURE PUSHING BACK INTO THIS REGION BY FRIDAY AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 10:27 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1027 AM MST TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN WILLIAMS 35.26N 112.17W
07/25/2011 M0.53 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1100205
COLocal storm report, Jul 26, 12:54 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1254 PM MST TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD ALPINE 33.85N 109.14W
07/26/2011 APACHE AZ LAW ENFORCEMENT
UNMAINTAINED APACHE COUNTY ROAD 2153 NEAR ALPINE
FLOODED AND IMPASSABLE.
1240 PM FLASH FLOOD GREER 34.01N 109.46W
07/26/2011 APACHE AZ FIRE DEPT/RESCUE
COUNTY ROAD 1126 NEAR GREER FLOODED. ALSO...OVER AN
INCH OF STANDING WATER IN THE GREER FIRE STATION.
&&
EVENT NUMBER FGZ1100206 FGZ1100207
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 25, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 41 min |
| Jul 25, 5:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 35 min |
| Jul 25, 6:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 25, 6:31 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 74 min |
| Jul 25, 6:39 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 111 min |
| Jul 25, 6:56 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 25, 7:02 PM MST | Flash Flood Warning | FGZ | Navajo | 84 min |
| Jul 25, 7:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 33 min |
| Jul 25, 8:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 25, 9:05 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 40 min |
| Jul 25, 9:35 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Jul 25, 10:22 PM MST | Areal Flood Advisory | FGZ | Navajo | 53 min |
| Jul 26, 3:42 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 15 hr |
| Jul 26, 12:01 PM MST | Flash Flood Warning | FGZ | Apache | 119 min |
| Jul 26, 2:48 PM MST | Special Weather Statement | FGZ | Apache | 57 min |
| Jul 26, 3:09 PM MST | Areal Flood Advisory | FGZ | Apache | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.